Is Vyvanse Causing My Health Problems?

Question

Asked by Julia

Is Vyvanse Causing My Health Problems?

About six months after being on Vyvanse I started having some health issues—body aches, numb fingers, toes and limbs, joint pain, flu-like symptoms, and even trouble swallowing. Doctors have not indicated that Vyvanse has been a factor with my health issues, but I'm wondering if others have experienced issues while taking this medication?

Answer

Judy

Thank you for your question and welcome to ADHDCentral.com.

I am not a medical professional and would not be able to diagnose your symptoms or give you medical advice. It sounds as if you are doing the right thing and speaking to doctors about your symptoms and working with the doctors to try to find a cause for your pain.

Joint pain is not a common side effect of Vyvanse. The most common side effects include:

  • Headache
  • Nausea/Stomachache
  • Difficulty sleeping
  • Decreased appetite
  • Nervousness
  • Dizziness

In addition to the common side effects, some people may experience delayed or slowing of height and weight, changes in eyesight or blurred vision. There is a chance of seizures while taking Vyvanse, however, the risk is minimal if there is no previous history or family history of seizures. If there is a history of seizures, please notify your doctor before you or your child begins taking Vyvanse.

This is not to say that what you are experiencing is not a side effect since all side effects are not listed, just the most common. From what you have described, however, your doctors do not seem to think these symptoms are being caused by the medication.

Please let me know how your retest goes and I hope that you are feeling better soon.

Eileen

Answered by Eileen Bailey